Facebook Pixel

I Became Pregnant While Taking Birth Control Pills

 
Rate This

I was familiar with taking “the Pill.” I currently had been taking it over a year. My husband and I already had two little boys ages 4 and 2 ½. It wasn’t difficult for me to remember to take it each day. It was a part of my morning routine.

One month, as I was still consistently taking my pill, I began to experience some cramping. I believe it continued for a few days. If I remember correctly, I was on my third week of my pill pack, which was still a full week away from the week of my period and the “green pills.” The cramping was a similar feeling to when I would start my period or the first days leading up to it. But it was strange to me that it was happening earlier than it should. I started feeling like something was wrong with my body. I remember feeling slight nausea at times (almost like carsickness) and decided that something about the pill that I was taking was not working right with my body. I was also very tired, but I was always tired. I was a busy Mom with two active boys.

The green pill week arrived, but my period didn’t. Still, pregnancy didn’t occur to me. I had been taking my pill for so long that my periods were very light, almost non-existent. I had an annual doctor’s appointment scheduled with my OB three days after I finished the pill pack that I was on. I decided that I would not start another pack until I saw my doctor.

So three days later, during my annual appointment, I requested new pills. As I told my doctor about my symptoms, he looked puzzled stating that “those are not common complaints associated with taking this pill.” He gave me some new pill samples and told me to start them after my next cycle. But he told me that if I didn’t get my period soon, then I should take a pregnancy test. Staring at my blank face, he reminded me that the pill is effective when taken correctly, but not 100% effective.

A week later when I was still late, I took a pregnancy test. The result was negative but I knew that something was different with my body. One more week passed and this pregnancy test confirmed it, POSITIVE. Now I had something new to worry about.

Add a Comment47 Comments

EmpowHER Guest
Anonymous

It would really help me if you would tell me how far back you calculated your baby was conceived before your 3rd week of the pill when you started getting cramps and nausea. Please and thank you. :)

November 10, 2014 - 10:56am
EmpowHER Guest
Anonymous

I REALLY WANT TO GET I WAS PREGNANT BEFORE WHEN I WAS TAKING INJECTION BUT NOW I DON'T TAKE IT .

October 21, 2014 - 6:09am
EmpowHER Guest
Anonymous

So I've missed my birth control pills a couple of times but when I take my pill I would take 2 when I missed the one the day before, and I've always got my period on the green pill, but this month I was late 4 days but then got my period on the 5th green pill and got my period only 3 days. I've been having cravings, a lot of back pain, headaches, and sometimes nausea. I took 2 pregnancy test both came out negative. So I'm not sure what it might be. Anything in mind? Someone that went threw the same problem I'm going threw?

October 20, 2014 - 8:42pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Hi, for my case i take 7days pill before having sex with my boyfriend, i was surprised when he told me he finished it inside me, so I can't do anything else, then now i finished my 1 pack of pills 4 days from the day I finished i was wondering why i feel so tired and back pain. My period haven't come also. Im so worried that i might pregnant? But im on pills.
Any idea? Pls help. What should i do get my period, any medicine to take.

August 31, 2016 - 8:45pm
EmpowHER Guest
Anonymous (reply to Anonymous)

the same thing happened to me if you missed your pill and you are having cramps and cravings follow up with your OB and stop taking your pills and wait a couple weeks then try taking a test the pill i think has an effect on the results of the pregnancy test

May 5, 2016 - 10:18am
EmpowHER Guest
Anonymous (reply to Anonymous)

I realized this was from a year ago, but decided to respond anyway.. I'm having exactly the same thing and was wondering what your outcome was??? Please let me know!! I'm worried about the possibility of pregnancy even though I'm on the pill!!!

October 25, 2015 - 6:01am
EmpowHER Guest
Anonymous (reply to Anonymous)

I am having the exact same problem. It's nothing to worry about. I know for a fact I'm not pregnant because my boyfriend is 1000 miles away and when I came back from visiting him I was paranoid about pregnancy because I hadn't had my period in two months and had starting having "Pregnancy" symptoms, everything from heart palpitations to nausea but all pregnancy tests were coming up negative. So I asked the doctor to do blood work to see if what was happening. I was 100% negative and nothing came up and all the symptoms went away a few days later. My doctor thinks it was all stress because I was terrified of being pregnant because I'm only 21 and not ready for that. (I'd much rather be married and stable). Now on this new pack I've been getting cramps, aches, headaches, and nausea... which are all side effects of the pill to begin with. However, if you've taken antibiotics for anything you may want to wait awhile and then take another pregnancy test. I always use Early Response. It hasn't let me down yet.

January 29, 2015 - 6:49am
EmpowHER Guest
Anonymous

My husband and I had our son on this past Christmas Eve 2012 and we use condoms every time that have not ever broken . Also I'm on birth control I always take it on Time and never miss. I am constantly feeling cramping that's just notisable and have a good bit of discharge and this past period I was four days late and had a much lighter period and my stomach has been so upset and I've been nautious and last night I vomited . Is this normal? Or could I be pregnant ? Even though I don't see how I could be with all the precations we are taking.

March 29, 2013 - 5:45pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Did you find out if you were pregnant? I'm having similar symptoms. Which BC are you on?

August 30, 2013 - 12:05pm
EmpowHER Guest
Anonymous

hi
i am on birth control from last 3 months,i complete 3 refills,i am expected my periods on 10th of dec but today is 13 and no sing of periods.i am using bc pills to correct my periods cycle.so should i stop taking pills or continue?am i pregnant?i have pain in my back and leg.plz helpp me

December 13, 2012 - 2:14pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

We value and respect our HERWriters' experiences, but everyone is different. Many of our writers are speaking from personal experience, and what's worked for them may not work for you. Their articles are not a substitute for medical advice, although we hope you can gain knowledge from their insight.